MAUDE Adverse Event Report: STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48921100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; on the specified date, (b)(6) 2017, the system was being used in a 2 level alif procedure.One cage had already been implanted at the 5/1 level.The second cage was being implanted at the 4/5 level, and the instrument "inserter guide inner shaft broke at the junction of the finger tightening cylinder and the draw rod that inserts into the cage inserter/guide, during malleting in of the cage into the disk space.There was a second instrument, in the instrument tray, and that was used to complete the insertion of the cage.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence and visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The potential root cause is normal wear and tear.
 
Event or Problem Description

Brand Name
AERO AL INSERTER GUIDE INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7206278
Report Number0009617544-2018-00017
Device Sequence Number122608
Product Code LXH
UDI-Device Identifier07613327273496
UDI-Public(01)07613327273496
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48921100
Device Catalogue Number48921100
Device Lot Number32160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1